Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 14, 2012, 5:57 PM EDT for Indian River County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 14, 2012, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WWUS82 KMLB 142157
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT THU JUN 14 2012
FLZ054-059-142300-
INDIAN RIVER-ST. LUCIE-
557 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN INDIAN RIVER
COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 700 PM EDT.
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
10 MILES WEST OF POINTE WEST AND PARADISE PARK...MOVING SOUTHEAST AT
10 TO 15 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING PEA SIZED
HAIL AND WIND GUSTS OF NEAR 50 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2741 8028 2743 8030 2741 8031 2741 8068
2755 8068 2756 8075 2771 8081 2771 8036
2762 8034 2760 8032 2741 8026
TIME...MOT...LOC 2155Z 331DEG 9KT 2760 8065
$$
GUSEMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:21 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 3:21 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT THU JUN 14 2012 .DISCUSSION... ...BOATING/BEACH CONDITIONS WILL DETERIORATE FROM LATE FRIDAY THROUGH THE WEEKEND... CURRENTLY-TONIGHT...SYNOPTIC NORTH TO NORTHEAST FLOW WAS CAUSING THE SEA BREEZE TO PUSH INLAND FASTER TODAY AND SHIFTING THE FOCUS FOR STRONG STORMS TO THE INTERIOR. ADDITIONALLY...THE TAIL END OF A WEAK FRONTAL BOUNDARY AND A WEAK IMPULSE ALOFT IN THE GULF HELPED TO INITIATE STORMS A LITTLE EARLIER IN OUR NORTHERN SECTIONS. THIS ACTIVITY WILL CONTINUE TO ZIPPER DOWN THE EAST COAST SEA BREEZE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. STEERING FLOW HAS VEERED TO THE NORTH...SO THE STRONG STORMS SHOULD MAINLY AFFECT THE INTERIOR COUNTIES. DURING THE OVERNIGHT...LOW LEVEL WINDS WILL STEADILY VEER TO THE NORTHEAST. WILL HAVE TO WATCH FOR SOME ATLANTIC CONVECTION PUSHING INTO THE COAST. THE MAIN INCREASE IN THIS FLOW SHOULD BE ALONG THE NORTH HALF OF THE COAST...BUT WILL MENTION A SLIGHT CHANCE FOR COASTAL SHOWERS IN THE SOUTH TOO. FRI-WEEKEND...THE MAIN STORY FOR THIS PERIOD IS THAT EAST/NORTHEAST FLOW WILL BECOME BREEZY AS A HIGH PRESSURE RIDGE NOSES DOWN THE EASTERN SEABOARD BEHIND DEPARTING SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY. DEEP MOISTURE WILL REMAIN ELEVATED ON FRI AHEAD OF A SHORTWAVE TROUGH DROPPING DOWN THE BACKSIDE OF TROUGH ALOFT...SO MOS POPS AROUND 30 PERCENT LOOK GOOD. THE LOW LEVELS WILL DRY OUT OVER THE WEEKEND AS SUBSIDENT AIR ON BACKSIDE OF TROUGH ALOFT GETS ADVECTED IN BY THE ONSHORE FLOW. DAYTIME CONVECTION ON FRI WILL AGAIN FAVOR THE INTERIOR AS THE SEA BREEZE MOVES INLAND QUICKLY...BUT ENOUGH WEST/NORTHWEST STEERING LEVEL FLOW IS FORECAST...SO WILL MAINTAIN CHANCE FOR STORMS ALONG THE COASTAL COUNTIES TOO. ON THE WEEKEND...LOWER PRECIPITABLE WATER WILL CAUSE POPS TO DECREASE. THE BREEZY ONSHORE FLOW WILL SHIFT THE MAIN CHANCE FOR AFTERNOON STORMS TO THE WEST SIDE OF THE PENINSULA. MON-WED (PREVIOUS DISCUSSION)...MUCH BELOW NORMAL RAIN CHANCES LOOK TO PERSIST INTO NEXT WEEK AS WEAK UPPER RIDGING DEVELOPS OVER FL AND THE ONSHORE FLOW WEAKENS SOMEWHAT...REDUCING THE COVERAGE OF SHOWERS OVER THE ATLC AND THEIR CHANCE TO REACH THE COAST. FORECAST MODEL SOUNDINGS SHOW VERY DRY AIR IN THE MID LEVELS SO HAVE LOWERED RAIN CHANCES TO JUST 10 PERCENT EACH DAY. TEMPS WILL WARM BACK TO SEASONAL LEVELS...UPPER 80S COAST AND LOWER 90S INLAND. MEANWHILE...00Z GFS AND ECMWF MODELS SHOW DEEP MOISTURE SLOWLY RETURNING N-NW FROM THE CARIBBEAN THIS PERIOD INTO THE SOUTHERN GULF OF MEXICO. && .AVIATION... STORMS OVER THE NORTH INTERIOR WILL AFFECT A FEW TERMINALS THROUGH LATE AFTERNOON. WILL HAVE TO WATCH THE SOUTHERN COASTAL TERMINALS INTO THE EVENING AS SOME PUSH BACK OF INTERIOR CONVECTION MAY OCCUR. OVERNIGHT...A FEW COASTAL SHOWERS ARE EXPECTED MAINLY KDAB TO ABOUT KMLB. ON FRI...THE MAIN FOCUS FOR STORMS SHOULD AGAIN BE ACROSS THE INTERIOR AS NORTHEAST FLOW PUSHES SEA BREEZE WELL INLAND BY AFTERNOON. && .MARINE... FRI-WEEKEND...NORTHEAST FLOW WILL PREVAIL WITH SPEEDS INCREASING TOWARDS 15 KNOTS FRI AFTERNOON...THEN 15-20 KNOTS ON SAT. THE GRADIENT SHOULD START TO EASE ON SUN TO 10-15 KNOTS. A LONG FETCH WILL BUILD SEAS TO 7-8 FEET IN THE OPEN ATLANTIC BY LATE FRI NIGHT AND EARLY SAT SO ADVISORIES ARE EXPECTED. MON-TUE...ONSHORE FLOW WILL CONTINUE BUT THE LATEST GFS INDICATES THAT SPEEDS WILL BE AROUND 10 KNOTS ON MON. THE GRADIENT MAY TIGHTEN BACK UP AND SUPPORT 15 KNOTS ON TUE. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 85 72 85 / 20 30 20 20 MCO 72 89 70 89 / 20 30 20 20 MLB 74 86 75 86 / 20 30 20 20 VRB 73 86 73 86 / 20 30 20 20 LEE 72 88 70 89 / 20 30 20 20 SFB 73 89 71 89 / 20 30 20 20 ORL 73 89 72 89 / 20 30 20 20 FPR 72 86 73 86 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WEATHER/RADAR....MOSES/PENDERGRAST
Hazardous weather outlook, Jun 14, 11:00 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT THU JUN 14 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK SURFACE BOUNDARY SLIDING SOUTHWARDS INTO CENTRAL FLORIDA TODAY WILL BRING DEEPER MOISTURE VALUES ACROSS THE REGION. NORTHEAST FLOW WILL DEVELOP ACROSS THE FAR NORTHERN AREAS BEHIND THE FRONT ALLOWING THE EAST COAST SEA BREEZE TO PUSH FURTHER INLAND ACROSS THE INTERSTATE 4 CORRIDOR LATER THIS AFTERNOON. A FEW STORMS MAY FORM BY MID AFTERNOON NORTH OF INTERSTATE 4...WITH STORM COVERAGE INCREASING ACROSS THE ENTIRE REGION INTO THE LATE AFTERNOON AND EARLY EVENING AS ONGOING STORMS AND OUTFLOWS COLLIDE WITH THE EAST AND WEST COAST SEA BREEZES. A FEW OF THE STORMS WILL LINGER INTO THE LATE EVENING BEFORE DISSIPATING. STORMS WILL MOVE TOWARD THE SOUTHEAST AT AROUND 10 MPH TODAY. IN ADDITION TO HEAVY DOWNPOURS...A FEW STRONGER STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL AND STRONG WIND GUSTS TO AROUND 50 MPH. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL BE POSSIBLE OVER INLAND WATERWAYS THIS AFTERNOON AND MOVE ACROSS THE INTRACOASTAL AND NEAR SHORE WATERS LATE AFTERNOON INTO THIS EVENING. THE HIGHEST COVERAGE OF OFFSHORE MOVING STORMS IS EXPECTED NORTH OF PORT CANAVERAL...BUT A FEW STORMS MAY REACH SOUTH TO AROUND JUPITER INLET. STRONGER STORMS MAY PRODUCE GUSTY WINDS OF 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL BRING A LOW TO MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. CHECK LOCAL CONDITIONS WITH BEACH PATROLS WHEN ARRIVING AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED LATE DAY LIGHTNING STORM CHANCES WILL CONTINUE THROUGH FRIDAY AS A LOW PRESSURE TROUGH AND DEEPER MOISTURE SAG INTO THE AREA. THE INFLUENCE OF THE TROUGH DECREASES THIS WEEKEND...AND EXPECTED DEVELOPMENT OF ONSHORE FLOW WILL TEND TO MOVE ISOLATED LATE DAY STORMS TOWARD THE WEST OR SOUTHWEST THIS WEEKEND THROUGH EARLY NEXT WEEK. LOW PRESSURE DEVELOPING TO THE EAST AND HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL PRODUCE INCREASING NORTHEAST WINDS AND BUILDING SEAS FRIDAY THROUGH AT LEAST SUNDAY RESULTING IN DETERIORATING BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK/MOSES
In the hours before
Local storm report, Jun 14, 3:08 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ALTAMONTE SPRINGS 28.66N 81.40W
06/14/2012 SEMINOLE FL TRAINED SPOTTER
1/4 MILE S OF CITY HALL. BALCONY ON APARTMENT COMPLEX
DAMAGED BY TREES. OTHER TREES DOWN.
&&
FXDLocal storm report, Jun 14, 3:33 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 2 N ALTAMONTE SPRINGS 28.68N 81.39W
06/14/2012 SEMINOLE FL TRAINED SPOTTER
DOUGLASTON TOWNHOME AND VILLAS. TREE DOWN ON ROOF WITH
DAMAGE FROM STORM THAT JUST PASSED THROUGH AREA.
&&
FXDLocal storm report, Jun 14, 3:41 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.42N 81.32W
06/14/2012 M46 MPH ORANGE FL ASOS
KMCO ASOS OBSERVATION 1935Z REMARK PK WND 02040/1923
&&
FXDSpecial weather statement, Jun 14, 3:53 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT THU JUN 14 2012 FLZ045-053-142015- ORANGE-OSCEOLA- 353 PM EDT THU JUN 14 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY... * UNTIL 415 PM EDT. AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEDGEFIELD...MOVING SOUTH AT 15 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. && LAT...LON 2828 8086 2828 8114 2849 8117 2853 8101 TIME...MOT...LOC 1952Z 339DEG 12KT 2842 8106 BRAGAW
Special weather statement, Jun 14, 4:43 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EDT THU JUN 14 2012
FLZ047-054-142145-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
443 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
NORTHERN INDIAN RIVER COUNTY...
* UNTIL 545 PM EDT.
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL IN
SOUTHWESTERN BREVARD COUNTY...REMAINING NEARLY STATIONARY. THIS
STORM WILL COLLIDE WITH AN APPROACHING STORM MOVING SOUTHEAST FROM
OSCEOLA COUNTY...AND EVENTUALLY MOVE TO THE SOUTHEAST NEAR 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2773 8088 2808 8087 2812 8086 2812 8061
2809 8059 2812 8059 2812 8056 2807 8055
2787 8044 2788 8044 2786 8044 2774 8038
2773 8038
TIME...MOT...LOC 2041Z 303DEG 20KT 2808 8088
GUSEMANSpecial weather statement, Jun 14, 5:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT THU JUN 14 2012
FLZ054-059-142300-
INDIAN RIVER-ST. LUCIE-
557 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN INDIAN RIVER
COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 700 PM EDT.
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
10 MILES WEST OF POINTE WEST AND PARADISE PARK...MOVING SOUTHEAST AT
10 TO 15 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING PEA SIZED
HAIL AND WIND GUSTS OF NEAR 50 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2741 8028 2743 8030 2741 8031 2741 8068
2755 8068 2756 8075 2771 8081 2771 8036
2762 8034 2760 8032 2741 8026
TIME...MOT...LOC 2155Z 331DEG 9KT 2760 8065
GUSEMANThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:02 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 118 min |
| Jun 13, 8:11 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 14, 1:22 PM EDT | Special Weather Statement | MLB | Lake | 83 min |
| Jun 14, 2:25 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 65 min |
| Jun 14, 3:53 PM EDT | Special Weather Statement | MLB | Orange | 22 min |
| Jun 14, 4:14 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 34 min |
| Jun 14, 4:43 PM EDT | Special Weather Statement | MLB | Indian River | 62 min |
| Jun 14, 7:37 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.